Contrast-Induced Nephropathy after Intravenous Administration: Fact or Fiction?

Richard W Katzberg, Ramit Lamba

Research output: Contribution to journalArticlepeer-review

65 Scopus citations

Abstract

Recent prospective clinical investigations in high-risk patients receiving intravenous contrast media for computed tomography (CT) suggest that the incidence and serious negative clinical outcomes are much less common than previously believed. Additional perspectives comparing random variations in serum creatinine in subjects not receiving contrast media show similar fluctuations that would equate to contrast-induced nephrotoxicity (CIN). Putative mechanisms for how CIN could cause death or other serious adverse clinical consequences have not been elucidated.

Original languageEnglish (US)
Pages (from-to)789-800
Number of pages12
JournalRadiologic Clinics of North America
Volume47
Issue number5
DOIs
StatePublished - Sep 2009

Keywords

  • Acute renal failure
  • Contrast media
  • CT
  • Kidney function
  • Kidney injury

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging

Fingerprint Dive into the research topics of 'Contrast-Induced Nephropathy after Intravenous Administration: Fact or Fiction?'. Together they form a unique fingerprint.

Cite this